Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What could cause bloating, cramping and severe pain after IUD insertion?

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about it. After the second one was removed, I had been diagnosed with displasia. I told my doctor this before the third insertion of the IUD, but he didn't say anything. I had normal cramping after and was given something for pain. After a week, I was feeling fine. However now, I feel like i'm always bloated with severe pain with coughing or certain movements, almost as if my cervix is inflamed or there may be an infection. I am not sure what is going on, but I am in a lot of pain. Even laying down doesn't help. I am seeing the doc today, but just curious in the mean time if I can get some insight. Thanks.
Wed, 4 Dec 2019
Report Abuse
General & Family Physician 's  Response
Hi.

I've gone through your query. I can understand your anxiety.

IUD at times results in complications like Increased bleeding, cramps, vaginal discharge, infections, ectopic pregnancy etc. All these presentations demands the removal of the currently placed IUD.

I advice you to,
- Analgesics like ibuprofen
- cap. Meftalspas 1-1-1 & tab. Tranexa 1-1-1 for 5days ( to decrease the bleeding if any ) &
- To do USG pelvis to location the position of IUD & also the underlying pathology if any
- Take nutritious diet & iron supplements
- To do CBC & TFT

Hope I have answered your query . Let me know if I can assist you further. Get well soon.

Regards,
Dr. Yogapriya V, General and family physician.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been having very severe pain in my left foot. I can be walking and suddenly get a spasm and cramp that is so painful, I can t walk without...

Recent questions on  Intrauterine device

doctor1 MD

Hello I had a Copper IUD removal on 11/17/11 and I have not bled or had my period yet.I am only experiencing cramps and dizziness and nausea.I had...

doctor1 MD

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about...

doctor1 MD

I have been bleeding for almost a year,had a d n c,didn t help,next step got the mirena,complete nightmare,had to go to emergency,spent the week...

doctor1 MD

31 year old female, 2 children, I have had an IUD (copper) for over an year now but I seem to have a lot of uncomfortable feelings in my lower "baby...

doctor1 MD

Hello Doctor, What would be the safe contraceptive pill post unprotected intercourse? Please advise. Thanks

doctor1 MD

Hi Doctor,my period date is 2nd of everymonth, I got my period normally on may 2nd and it is ended on 6th may as usual, But on 7th may i had condom...

doctor1 MD

Whe does the bleeding start. What is the best way of contraception